Alert archive / Georgia / Rip Current Statements in 2016
Rip Current Statement 3, NWS Charleston, SC
NWS Charleston, SC issued this rip current statement at Apr 15, 2016, 3:13 AM EDT. It took effect at Apr 15, 2016, 5:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 3:13 AM EDT (07:13 UTC)
- In effect from
- Apr 15, 2016, 5:00 AM EDT
- Expired
- Apr 16, 2016, 8:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
755 WHUS42 KCHS 150713 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 313 AM EDT FRI APR 15 2016 GAZ117-119-139-141-SCZ048>051-151515- /O.NEW.KCHS.SU.Y.0001.160415T0900Z-160416T0000Z/ /O.NEW.KCHS.RP.S.0003.160415T0900Z-160416T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 313 AM EDT FRI APR 15 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH THIS EVENING. * LOCATION...ALL BEACHES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * TIMING...THROUGH 8 PM EDT THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
7 follow-up statements
180 WHUS42 KCHS 151347 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 947 AM EDT FRI APR 15 2016 GAZ117-119-139-141-SCZ048>051-152200- /O.CON.KCHS.SU.Y.0001.000000T0000Z-160416T0000Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160416T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 947 AM EDT FRI APR 15 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ALL BEACHES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * TIMING...THROUGH 8 PM EDT THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
039 WHUS42 KCHS 151923 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT FRI APR 15 2016 GAZ117-119-139-141-SCZ048>051-160330- /O.EXT.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ /O.CON.KCHS.SU.Y.0001.000000T0000Z-160416T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 323 PM EDT FRI APR 15 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ALL BEACHES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * TIMING...THROUGH 8 PM EDT THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
270 WHUS42 KCHS 152333 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 733 PM EDT FRI APR 15 2016 GAZ117-119-139-141-SCZ048>051-160745- /O.EXP.KCHS.SU.Y.0001.000000T0000Z-160416T0000Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 733 PM EDT FRI APR 15 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
748 WHUS42 KCHS 160716 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 316 AM EDT SAT APR 16 2016 GAZ117-119-139-141-161530- /O.NEW.KCHS.SU.Y.0002.160416T0900Z-160416T2100Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 316 AM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * LOCATION...COASTAL LOCATIONS OF SOUTHEAST GEORGIA...INCLUDING TYBEE ISLAND...SAINT CATHERINES ISLAND AND SAPELO ISLAND. * TIMING...THROUGH LATE THIS AFTERNOON. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. && $$ SCZ048>051-161530- /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 316 AM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
974 WHUS42 KCHS 161433 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1033 AM EDT SAT APR 16 2016 GAZ117-119-139-141-162245- /O.CON.KCHS.SU.Y.0002.000000T0000Z-160416T2100Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1033 AM EDT SAT APR 16 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL LOCATIONS OF SOUTHEAST GEORGIA...INCLUDING TYBEE ISLAND...SAINT CATHERINES ISLAND AND SAPELO ISLAND. * TIMING...THROUGH LATE THIS AFTERNOON. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. && $$ SCZ048>051-162245- /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1033 AM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
636 WHUS42 KCHS 161911 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT SAT APR 16 2016 GAZ117-119-139-141-170000- /O.CON.KCHS.SU.Y.0002.000000T0000Z-160416T2100Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 311 PM EDT SAT APR 16 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL LOCATIONS OF SOUTHEAST GEORGIA...INCLUDING TYBEE ISLAND...SAINT CATHERINES ISLAND AND SAPELO ISLAND. * TIMING...THROUGH LATE THIS AFTERNOON. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. * BREAKING WAVE HEIGHTS...4 TO 5 FEET. * IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND POSSIBLE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. && $$ SCZ048>051-170000- /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 311 PM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
130 WHUS42 KCHS 162055 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT SAT APR 16 2016 GAZ117-119-139-141-170000- /O.EXP.KCHS.SU.Y.0002.000000T0000Z-160416T2100Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 455 PM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$ SCZ048>051-170000- /O.CON.KCHS.RP.S.0003.000000T0000Z-160417T0000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 455 PM EDT SAT APR 16 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this rip current statement went out at Apr 15, 1:33 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 15, 1:33 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
133 AM EDT FRI APR 15 2016
.SYNOPSIS...
A STRONG HIGH PRESSURE WEDGE WILL PREVAIL ACROSS THE AREA INTO
THE WEEKEND...WHILE AN UPPER LEVEL LOW SLOWLY MOVES ACROSS THE
SOUTHEAST. NEXT WEEK...THE UPPER LEVEL LOW WILL MOVE AWAY...AND
HIGH PRESSURE WILL SHIFT OVER THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE MOST RECENT UPDATE INCLUDED ADJUSTMENTS TO THE COVERAGE OF
SHOWERS OVERNIGHT...WHICH SEEM TO NOW BE FOCUSED IN TWO SEPARATE
REGIONS. THE FIRST ALONG THE NW ZONES IN CLOSER PROXIMITY TO THE
UPPER LOW AND THE SECOND ALONG THE COASTAL ZONES IN RESPONSE TO
STRONGER LOW LEVEL FORCING DUE TO WEAK LOW PRESSURE OFF THE
FLORIDA SPACE COAST AND ROBUST HIGH PRESSURE INLAND. AS A RESULT
WE HAVE 50-60 POPS IN THE TWO AFOREMENTIONED SECTIONS WITH 20-40
POPS ELSEWHERE. HIGH TIDE IS AROUND 3-4 AM AND THIS WILL BE
WATCHED VERY CLOSELY FOR POSSIBLE MINOR FLOODING CONCERNS IN
CHARLESTON SINCE TIDE DEPARTURES ARE RUNNING SOME 1-1.5 FT MLLW
ABOVE PREDICTED LEVELS.
WE ALSO RAISED TEMPS DUE TO THE THICK OVERCAST SKIES AND ONSHORE
FETCH.
MODELS SHOW THE GRADIENT TIGHTENING LATER TONIGHT AS THE SURFACE
LOW STRENGTHENS OFF THE GA/FL COAST. THE STRONGEST WINDS WILL BE
ALONG THE EXPOSED BEACHES...REACHING AS HIGH AS 30 OR 35 MPH. NOT
ENOUGH FOR A WIND ADVISORY...BUT ENOUGH TO MAINTAIN WINDY WORDING
IN THE FORECAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
FRIDAY...A STRONG SURFACE WEDGE PATTERN REMAINS ENTRENCHED FROM THE
NORTH WHILE A WEAK MID LEVEL LOW PRES AREA OVER THE MID SOUTH REGION
SLIDES SE AND FILLS. THE BLOCKING RIDGE OVER THE OHIO VALLEY DOES
NOT BUDGE KEEPING THE PATTERN STATIC. IMPRESSIVE MOISTURE GRADIENTS
ARE EXPECTED TO EXTEND ACROSS EASTERN SOUTH CAROLINA. MODELS SHOWING
HIGHEST 850-500 MB RH VALUES FROM THE SAVANNAH RIVER SOUTHWARD WHERE
WE HAVE RETAINED LIKELY POPS. POCKETS OF UPPER FORCING LACK FOCUS
AND WE EXPECT PERIODIC RAINS TO BE LIGHT TO MODERATE ACROSS SOUTH
GEORGIA. SHOWERS WILL BE MORE ISOLATED/SPORADIC MOVING UP TOWARD THE
SANTEE COOPER LAKES REGION EAST TO CENTRAL COASTAL SOUTH
CAROLINA...WHERE THE LOWER LEVELS WILL BE DRIER. IT WILL BE BREEZY
TO WINDY ON FRIDAY WITH 20-30 MPH WINDS AND HIGHER GUSTS ALONG
IMMEDIATE COASTAL ZONES AND FROM SAVANNAH TO THE ALTAMAHA RIVER
ENTRANCE. CLOUDS AND SHOWERS SHOULD KEEP TEMPS IN THE 60S DURING THE
DAY.
FRIDAY NIGHT AND SATURDAY...THE UPPER RIDGE TO THE NORTH BEGINS TO
SUPPRESS DEEPER MOISTURE SOUTH OF THE FORECAST AREA WHILE THE STRONG
SURFACE HIGH TO THE NORTH REMAINS THE MAIN SYNOPTIC FEATURE.
WE CONTINUE TO TAPER POPS OFF ACROSS SE GEORGIA THROUGH THE MORNING
HOURS ON SATURDAY AS SUBSIDENCE BUILDS OVER THE REGION. REMNANT
LIGHT SHOWERS MAY REMAIN ALONG THE COAST THROUGH THE AFTERNOON. NE
WINDS AND BREEZY CONDITIONS WILL CONTINUE ON SATURDAY WITH CLEARING
INTO THE AFTERNOON.
SUNDAY...THE INFLUENCE OF THE RIDGE WILL TAKE FULL HOLD WITH
SUNSHINE RETURNING FOR ALL AREAS. EXPECT LIGHTER NE WINDS...AND
WARMER TEMPS IN THE MID 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AN UPPER RIDGE WILL CONTINUE OVER THE REGION EARLY NEXT WEEK THEN
GRADUALLY FLATTEN BY MID WEEK AS THE LARGE MID LEVEL CUT-OFF LOW
PRES OVER THE WESTERN ATLC FINALLY GETS KICKED OUT BY A DIGGING
UPPER TROUGH OVER THE NE U.S. AND SE CANADA. SURFACE HIGH PRES WILL
REMAIN THE DOMINATE WEATHER FEATURE FOR THE AREA WITH MAINLY DRY
WEATHER EXPECTED THE FIRST HALF OF THE UPCOMING WEEK. TEMPS WILL
GENERALLY BE AT OR ABOVE CLIMO WITH HIGHS WARMING TO AT LEAST THE
LOWER 80S BY TUESDAY. THESE WARMER READINGS MAY BE TEMPERED BY A
POTENTIAL BACK DOOR COLD FRONT DURING MID WEEK TIME PERIOD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
KCHS...MOISTURE WILL CONTINUE TO ADVECT IN FROM THE ATLANTIC IN
RESPONSE TO STRONG LOW LEVEL EASTERLY FLOW BETWEEN WEAK LOW
PRESSURE TO THE SOUTH AND ROBUST HIGH PRESSURE TO THE NORTH. THIS
WILL RESULT IN LIGHT TO PERHAPS MODERATE RAINS INTO FRIDAY
EVENING...ALONG WITH GRADUALLY LOWERING OF VFR CONDITIONS INTO THE
MVFR RANGE STARTING AROUND 10Z. IFR IS CERTAINLY POSSIBLE BUT WILL
DEFER THIS POTENTIAL TO LATER TAF ISSUANCES. IN ADDITION...MODERATE
TO STRONG NE WINDS WILL PREVAIL WITHIN A TIGHT PRESSURE
GRADIENT...AS WINDS CLIMB TO 15-20 KT SUSTAINED AND GUSTS REACH
AROUND 25 KT.
KSAV...MOISTURE WILL CONTINUE TO ADVECT FROM OFF THE OCEAN AND
ALLOWS FOR A STEADY LOWERING OF VFR CONDITIONS INTO THE MVFR
CATEGORY LATE TONIGHT OR EARLY FRIDAY...WHICH THEN PREVAILS
THROUGH THE REST OF THE VALID 06Z CYCLE. LIGHT TO PERHAPS MODERATE
RAINS WILL EVENTUALLY DEVELOP DURING THIS TIME AND PERSIST INTO
FRIDAY NIGHT. SURFACE WINDS WILL STEADILY INCREASE OVERNIGHT AND
MORE SO FRIDAY...BUT UNTIL THEN WE HAVE LOW LEVEL WIND SHEAR DUE
TO AN IMPRESSIVE LOW LEVEL JET AROUND 40 KT. SURFACE WINDS WILL
FINALLY CLIMB UP NEAR 15-20 KT SUSTAINED WITH GUSTS AROUND 25 KT
DURING MOST OF THE VALID 06Z TAF PERIOD.
EXTENDED AVIATION OUTLOOK...AN UPPER LEVEL LOW WILL IMPACT THE
REGION THROUGH EARLY SATURDAY. FLIGHT RESTRICTIONS ARE EXPECTED AT
KSAV THROUGH FRIDAY NIGHT WHILE PERIODS OF FLIGHT RESTRICTIONS ARE
POSSIBLE AT KCHS DURING THIS PERIOD.
&&
.MARINE...
TONIGHT...THE GRADIENT REMAINS FAIRLY TIGHT ACROSS THE WATERS
ESPECIALLY SOUTH OF EDISTO BEACH SC. AS LOW PRESSURE STRENGTHENS
OFF THE GA/FL COAST OVERNIGHT...THE TIGHTEST GRADIENT WILL EXIST
WITHIN 20 NM. WITHOUT THE DATA FROM BUOY 41008 WHICH REMAINS OUT
OF SERVICE...IT IS HARD TO ASCERTAIN WHETHER GALE CONDITIONS ARE
OCCURRING IN THE AREAS WHERE THE GALE WARNINGS EXIST. AT PRESENT
THE GUSTS ARE PROBABLY JUST BELOW 34 KT BASED ON OBS FARTHER NORTH
AND THE LATEST HIGH-RES DATA. HOWEVER...THE HRRR AND RUC INDICATE
WINDS INCREASING OVERNIGHT SO WE MAINTAINED THE GALES FOR THE
WATERS SOUTH OF EDISTO FOR THE REST OF THE NIGHT PERIOD. IN
CHARLESTON HARBOR THE WINDS WILL AVERAGE A SOLID 20 KT...BUT WITH
GUSTS OF 25 OR 30 KT AT THE HARBOR ENTRANCE WHERE THE BETTER
GRADIENT EXISTS.
SATURDAY...THIS PERIOD WILL FEATURE HAZARDOUS WINDS/SEAS DUE TO A
TIGHT PRESSURE GRADIENT BETWEEN A STRONG WEDGE OF HIGH PRESSURE AND
A SURFACE LOW/TROUGH OVER THE GULF STREAM EAST OF FLORIDA.
SOLID SMALL CRAFT ADVISORY CONDITIONS ARE CERTAIN INTO THIS WEEKEND.
GALES COULD ALSO DEVELOP IN SOME AREAS THROUGH SATURDAY
MORNING...BUT FORECAST CONFIDENCE IN THE TIMING AND LOCATION REMAINS
TOO LOW TO JUSTIFY ANY WATCHES AT THIS TIME.
ON SUNDAY...GRADUAL IMPROVEMENT IS EXPECTED AS HIGH PRESSURE SHIFTS
SOUTH TOWARD THE WATERS AND ADVISORIES OVER NEAR SHORE WATERS SHOULD
EVENTUALLY COME DOWN LATE IN THE WEEKEND BUT MAY EVENTUALLY NEED TO
BE EXTENDED A BIT LONG DURING THE DAY ON SUNDAY...ESPECIALLY ALONG
THE GEORGIA COAST.
MONDAY AND TUESDAY...MUCH LIGHTER WINDS BUT THERE COULD SOME
RESIDUAL ELEVATED SWELL FROM THE LONG FETCH/LONG DURING NE FETCH.
SMALL CRAFT ADVISORIES FOR SEAS FOR GEORGIA WATERS 20-60 NM OFFSHORE
COULD LINGER INTO EARLY TUESDAY MORNING.
RIP CURRENTS..MODERATE RISK FOR ALL BEACHES FRIDAY. AN ENHANCED
RISK OF RIP CURRENTS WILL PERSIST INTO THE WEEKEND...RESULTING
FROM MODERATE TO STRONG ONSHORE WINDS AND MAYBE EVENTUALLY SOME
SWELL ENERGY ARRIVING AT THE BEACHES.
&&
.TIDES/COASTAL FLOODING...
MODERATE TO STRONG AND PERSISTENT NORTHEAST/EAST WINDS WILL
CONTRIBUTE TO ELEVATED TIDES AND INCREASED PROBABILITIES OF BEACH
EROSION INTO THE WEEKEND. DESPITE DEPARTURES AS GREAT AS 1.0-2.0 FT
MLLW ABOVE THE PREDICTED ASTRONOMICAL TIDES...HIGH TIDE LEVELS ARE
EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY THRESHOLDS. WE
WILL CONTINUE TO ASSESS TIDAL DEPARTURE TRENDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR AMZ330.
GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR AMZ352-354-374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 14, 6:27 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 627 PM EDT THU APR 14 2016 AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 052-152230- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 627 PM EDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-152230- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 627 PM EDT THU APR 14 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL HAZARDS...A LONG PERIOD OF STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS CONDITIONS IN THE SURF ZONE. AN ELEVATED RISK FOR RIP CURRENTS...HIGH SURF AND PERIODS OF BEACH EROSION ARE EXPECTED INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-152230- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 627 PM EDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. GALES...GALE FORCE WINDS COULD DEVELOP LATE TONIGHT. GALE WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALES...GALE FORCE WINDS COULD DEVELOP FRIDAY INTO FRIDAY NIGHT. GALE WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ352-354-374-152230- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 627 PM EDT THU APR 14 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:13 AM EDT | High Surf Advisory | CHS | 17 hr |
Nearby
Rip Current Statements in Georgia, 2016Rip Current Statements in South Carolina, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.